Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 14, 2012, 2:09 AM CDT for Crockett County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 2:09 AM CDT (07:09 UTC)
- Expired
- May 14, 2012, 3:15 AM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 158 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS54 KSJT 140709
SVRSJT
TXC105-140815-
/O.NEW.KSJT.SV.W.0084.120514T0709Z-120514T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
209 AM CDT MON MAY 14 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 315 AM CDT
* AT 201 AM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NORTH CENTRAL TERRELL COUNTY TO CENTRAL TERRELL COUNTY...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF SHEFFIELD TO 24
MILES SOUTHWEST OF SHEFFIELD TO 34 MILES SOUTHWEST OF SHEFFIELD...
MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
SIGNIFICANT DAMAGE TO MANUFACTURED HOMES...SOME MAY OVERTURN...
POSSIBLE ROOF DAMAGE...
POSSIBLE GARAGE DOOR DAMAGE...
SOME BROKEN WINDOWS FROM FLYING DEBRIS...
SOME TREES TOPPLED...
EXTENSIVE POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF...
SOUTHWESTERN CROCKETT AND SOUTHERN CROCKETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3033 10174 3035 10170 3035 10166 3042 10174
3044 10173 3047 10174 3047 10169 3052 10169
3054 10166 3052 10153 3029 10159 3028 10175
3029 10176
TIME...MOT...LOC 0708Z 298DEG 31KT 3056 10198 3037 10196
3023 10201
$$
152 follow-up statements
473
WWUS54 KSJT 140739
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT MON MAY 14 2012
TXC105-140815-
/O.CON.KSJT.SV.W.0084.000000T0000Z-120514T0815Z/
CROCKETT TX-
239 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHWEST CROCKETT COUNTY...
AT 230 AM CDT... SEVERE THUNDERSTORMS WERE LOCATED OVER EAST CENTRAL
TERRELL COUNTY...OR JUST WEST OF THE SOUTHWEST CROCKETT COUNTY
LINE...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
AND DANGEROUS LIGHTNING.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF SOUTHWESTERN CROCKETT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3033 10174 3035 10170 3035 10166 3042 10174
3044 10173 3047 10174 3047 10169 3052 10169
3054 10166 3052 10153 3029 10159 3028 10175
3029 10176
TIME...MOT...LOC 0735Z 298DEG 31KT 3036 10172 3026 10172
3019 10177
$$
15459
WWUS54 KSJT 140748
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
248 AM CDT MON MAY 14 2012
TXC105-140815-
/O.CON.KSJT.SV.W.0084.000000T0000Z-120514T0815Z/
CROCKETT TX-
248 AM CDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTH CENTRAL CROCKETT COUNTY...
AT 242 AM CDT... SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTHWESTERN CROCKETT COUNTY TO NORTHWESTERN
VAL VERDE COUNTY TO TERRELL COUNTY...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
AND DANGEROUS LIGHTNING.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF SOUTHWESTERN CROCKETT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3035 10170 3035 10166 3042 10174 3044 10173
3047 10174 3047 10169 3052 10169 3054 10166
3052 10153 3029 10159 3028 10175 3029 10176
TIME...MOT...LOC 0747Z 298DEG 31KT 3031 10162 3021 10162
3014 10167
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:55 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 13, 11:55 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1155 PM CDT SUN MAY 13 2012 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... A PREDOMINANTLY VFR FORECAST WILL PREVAIL ACROSS THE TERMINALS THE NEXT 24 HOURS. CONVECTION CURRENTLY LOCATED OVER TRANS PECOS REGION WILL LIKELY AFFECT THE KSOA AND KSJT TERMINALS BETWEEN 09Z AND 12Z. ADDITIONAL SHOWERS WILL BE POSSIBLE ACROSS THE SOUTHERN TERMINALS THROUGH LATE MORNING...THEN ANOTHER ROUND OF CONVECTION LIKELY TO AFFECT THE TERMINALS MONDAY AFTERNOON AND EVENING. TERMINALS EXPECTED TO REMAIN VFR ON MONDAY BUT TEMPORARY MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH THE HEAVIER CONVECTION. && .PREV DISCUSSION... /ISSUED 650 PM CDT SUN MAY 13 2012/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TERMINALS OVERNIGHT. AN APPROACHING SHORTWAVE FROM THE NORTHWEST WILL RESULT IN SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE SOUTHERN TERMINALS MONDAY MORNING...WITH ADDITIONAL CONVECTION POSSIBLE ACROSS ALL TERMINALS MONDAY AFTERNOON AND EVENING. WILL ONLY MENTION SHOWERS FOR THE TERMINALS ON MONDAY...AS CONFIDENCE IN TIMING/PLACEMENT OF TS IS TOO LOW TO INCLUDE AT THIS TIME. TERMINALS SHOULD REMAIN VFR ON MONDAY...OUTSIDE OF ANY CONVECTION THAT OCCURS. PREV DISCUSSION... /ISSUED 327 PM CDT SUN MAY 13 2012/ SHORT TERM... POPS AND QPF ARE THE MAIN ITEMS OF CONCERN WITH THE SHORT TERM FORECAST. WATER VAPOR IMAGERY AT MID-AFTERNOON SHOWS AN UPPER SHORTWAVE TROUGH DROPPING SOUTH FROM THE CENTRAL ROCKIES INTO THE FOUR CORNERS REGION. WITH THE APPROACH OF THIS SHORTWAVE...SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHERN AND EASTERN NEW MEXICO AND MOVING INTO FAR WEST TEXAS THIS AFTERNOON. THIS SHORTWAVE TROUGH WILL DROP SOUTH-SOUTHEAST ACROSS NEW MEXICO TONIGHT AND MONDAY...REACHING THE TRANS-PECOS AND SOUTHWEST TEXAS BY MONDAY EVENING. ASSOCIATED CONVECTION IS EXPECTED TO OVERSPREAD WEST TEXAS THROUGH THIS EVENING AND TONIGHT. FOR WEST CENTRAL TEXAS... RAIN CHANCES INCREASE TONIGHT...ESPECIALLY AFTER MIDNIGHT ACROSS THE WESTERN HALF OF OUR AREA. HAVE A WEST-EAST GRADIENT OF POPS OVERNIGHT TO REFLECT THIS SCENARIO. MAY HAVE TWO MAIN ROUNDS OF CONVECTION WITH THE APPROACH OF THE AFOREMENTIONED SHORTWAVE...WITH THE FIRST ROUND REACHING OUR AREA LATE TONIGHT INTO MONDAY MORNING...AND THE SECOND DEVELOPING SOUTHEAST INTO OUR SOUTHWESTERN COUNTIES BY MONDAY EVENING. HAVE A WEST-EAST GRADIENT OF POPS AGAIN ON MONDAY...RANGING FROM CHANCE IN OUR FAR EASTERN COUNTIES TO LIKELY ACROSS THE AREAS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU ROUGHLY WEST OF HIGHWAY 277. THE HEAVIER RAINFALL IS EXPECTED TO BE ACROSS OUR WEST AND SOUTHWEST COUNTIES /STERLING...IRION AND CROCKETT/...WHERE AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE BY LATE MONDAY AFTERNOON. LOWER RAINFALL AMOUNTS ARE EXPECTED FARTHER NORTH AND EAST ACROSS OUR COUNTIES ON MONDAY...WHERE THE NORTHERN AND EASTERN BIG COUNTRY AND HEARTLAND AREAS SHOULD RECEIVE LESS THAN ONE TENTH OF AN INCH. EXPECT THE INCREASED CLOUD COVER AND CONVECTION ENTERING THE AREA TO LIMIT THE TEMPERATURE RECOVERY ON MONDAY. GOING WITH HIGHS MOSTLY IN THE 70-75 DEGREE RANGE FOR HIGHS WITH OUR WESTERN COUNTIES ON THE LOW END OF THIS RANGE. LONG TERM... CURRENTLY...UPPER LEVEL BROAD TROUGHING IS IN PLACE ACROSS THE EASTERN HALF OF THE CONUS WITH A RIDGE CENTERED NEAR THE GREAT BASIN. WE ARE IN BETWEEN THESE TWO AREAS WITH NORTHWEST FLOW...AND AN APPROACHING SHORTWAVE. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SHORTWAVE ARE AFFECTING AREAS FROM CENTRAL COLORADO INTO EASTERN NEW MEXICO THIS AFTERNOON. WITH RESPECT TO RAIN CHANCES IN OUR AREA...MODELS HAVE CONVERGED AROUND A SOLUTION BRINGING THE BEST RAIN CHANCES INTO OUR SOUTHERN COUNTIES MONDAY NIGHT. HAVE GONE AHEAD AND BUMPED RAIN CHANCES UP TO LIKELY GENERALLY SOUTH OF A LING FROM MERTZON TO MASON. WITH PRECIPITABLE WATER VALUES OF BETWEEN 1 AND 1.5 INCHES TOMORROW NIGHT...FLOODING COULD BE AN ISSUE...ESPECIALLY CONSIDERING THE ROCKY AND HILLY TERRAIN OF THE AREA THAT WILL BE MOST AFFECTED BY THE SHOWERS AND THUNDERSTORMS. WILL HOLD OFF ON A WATCH FOR THE TIME BEING...BUT ONE MAY BE NEEDED FOR PARTS OF OUR SOUTHERN COUNTIES TOMORROW...WITH THE PRIMARY FOCUS LIKELY BEING CROCKETT COUNTY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS AS FAR NORTH AS A LINE FROM SWEETWATER TO BROWNWOOD...BUT RAIN CHANCES DROP OFF CONSIDERABLY AS ONE MOVES NORTH FROM THE CONCHO VALLEY AND HEARTLAND AREAS DUE TO THE SOUTHERN/SOUTHWESTERN PATH EXPECTED FROM THE UPPER LEVEL TROUGH. WILL KEEP RELATIVELY COOLER TEMPERATURES IN FOR SOUTHERN AREAS ON TUESDAY AS THEY MAY BE STILL DEALING WITH SOME CLOUDS/LINGERING LIGHT PRECIPITATION. WE WILL SEE THE WESTERN RIDGE EXPAND OVER OUR AREA DURING THE SECOND HALF OF THE WEEK...AND STRENGTHEN AS WE GET INTO THE WEEKEND. THUS...HAVE KEPT THE WARM TEMPERATURES INHERITED FROM THE PREVIOUS FORECAST...KEEPING THE TREND OF NEAR OR SLIGHTLY WARMER THAN NORMAL GOING WITH LITTLE CHANCE FOR PRECIPITATION AFTER MONDAY NIGHT/TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 77 57 73 57 79 / 10 30 40 20 0 SAN ANGELO 79 58 73 56 77 / 10 30 60 40 10 JUNCTION 80 57 74 57 76 / 0 20 40 60 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, May 13, 3:32 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT SUN MAY 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 332 PM CDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS SHOULD DEVELOP OR MOVE EAST INTO THE WESTERN BIG COUNTRY...WESTERN CONCHO VALLEY...AND CROCKETT COUNTY BY LATE TONIGHT. THE PRIMARY WEATHER HAZARD WILL BE DEADLY LIGHTNING AND BRIEF HEAVY RAINFALL WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU ON MONDAY. THE STORMS COULD BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHERN SECTIONS OF WEST CENTRAL TEXAS MONDAY NIGHT...BEFORE EXITING THE AREA ON TUESDAY MORNING. SOME OF THE STORMS COULD CONTAIN FREQUENT LIGHTNING AND HEAVY RAINFALL. WITH SOIL MOISTURE CONDITIONS ALREADY NEAR SATURATION... SOME FLOODING POTENTIAL WILL EXIST WHERE THE HEAVIEST RAINFALL OCCURS. THE PRIMARY AREA OF CONCERN IS ALONG THE INTERSTATE 10 COUNTIES OF CROCKETT...SUTTON...AND KIMBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:36 PM CDT | Special Weather Statement | SJT | Irion | 54 min |
| May 14, 3:53 PM CDT | Flash Flood Watch | SJT | Crockett, Irion, Kimble, Schleicher, Sutton | 6 hr |
| May 14, 4:31 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| May 14, 4:35 PM CDT | Special Weather Statement | SJT | Schleicher | 40 min |
| May 14, 4:55 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 110 min |
| May 14, 5:16 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 14, 5:18 PM CDT | Special Weather Statement | SJT | Concho | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.